MAUDE Adverse Event Report: COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)

COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 72204752
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Uterine Perforation (2121); Bowel Perforation (2668)
Date of Event 09/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the literature, a prospective study evaluated the effectiveness, safety and patient satisfaction of hysteroscopic removal of retained products of conception between march 2022 and december 2022.Truclear 5c hysteroscope with soft tissue shaver mini or a competitor device was used.There were 52 hysteroscopies performed and truclear was used in 7 procedures.Complications included bleeding and perforation.One case was not completed due to uterine bleeding causing poor visualization and the patient required a second hysteroscopic procedure under general anesthesia.Two cases of uterine bleeding required use of an intrauterine foley balloon and intravenous tranexamic acid.After 3 hours, the balloon was removed and both patients were discharged the same day.One uterineperforation occurred requiring a laparoscopy which identified a bowel perforation which was closed with stitches.The patient was discharged 3 days later without any other adverse events.It was not specified which device attributed to the reported events.
 
Additional Manufacturer Narrative
D10 concomitant product: 72202536, soft tis shaver mini 72202536 truclear (lot#unknown) references: bail´on queiruga, m., 2023, outpatient hysteroscopic removal of retained products of conception: evaluation of effectiveness, safety and patient satisfaction, european journal of obstetrics & gynecology and reproductive biology, www.Journals.Elsevier.Com/eur opean-journal-of-obstetrics-and-gynecology-andreproductive-biology., https://doi.Org/10.1016/j.Ejogrb.2023.09.022 received 20 june 2023 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRUCLEAR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18326991
Report Number1282497-2023-00070
Device Sequence Number7081524
Product Code HIH
UDI-Device Identifier00885556583654
UDI-Public00885556583654
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K152143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204752
Device Catalogue Number72204752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age31 YR
Patient SexFemale